Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 321, NWS Louisville, KY

June 15, 20114 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 15, 2011, 6:15 PM CDT for 4 counties in Kentucky. It was in force for 30 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2011, 6:15 PM CDT (23:15 UTC)
Expired
Jun 15, 2011, 6:45 PM CDT
In force
30 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Barren County, KY, Butler County, KY, Edmonson County, KY, Warren County, KY

What was reported inside it

TimeReportWhereRemark
Jun 15, 6:30 PM CDTHAIL 0.886 Nw Oakland, KYNICKEL SIZE HAIL REPORTED
Jun 15, 6:33 PM CDTHAIL 12 S Riverside, KYREPORT OF DIME TO QUARTER SIZE HAIL
Jun 15, 6:45 PM CDTHAIL 1.25Smiths Grove, KYREPORTED QUARTER TO HALF DOLLAR SIZE HAIL
Jun 15, 6:49 PM CDTHAIL 0.886 N Plum Springs, KYBOWLING GREEN POLICE REPORTED NICKEL SIZE HAIL ON PENNS CHAPEL ROAD
Jun 15, 6:50 PM CDTHAIL 0.883 Nw Oakland, KYNICKEL SIZE HAIL REPORTED NEAR EDMONSON-WARREN COUNTY LINE
Jun 15, 6:50 PM CDTHAIL 0.88Oakland, KYNICKEL SIZE HAIL REPORTED AT THE COCA-COLA PLANT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 5:04 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WUUS53 KLMK 152315
SVRLMK
KYC009-031-061-227-152345-
/O.NEW.KLMK.SV.W.0321.110615T2315Z-110615T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
615 PM CDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  EASTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF BOWLING GREEN...

* UNTIL 645 PM CDT

* AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM ARTHUR TO RICHARDSVILLE TO
  WOODBURY...MOVING SOUTHEAST AT 15 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  PLUM SPRINGS...
  DELAFIELD...
  BROWNSVILLE...
  SAND HILL AND WOODBURY...
  ELKO...
  GUY AND MAMMOTH CAVE...
  ROCKLAND AND HADLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3698 8660 3723 8665 3724 8621 3718 8606
      3716 8606 3716 8600 3713 8593 3698 8639
TIME...MOT...LOC 2315Z 285DEG 15KT 3717 8619 3710 8643
          3716 8668
WIND...HAIL 60MPH 1.00IN

$$

EER
2 follow-up statements
667 
WWUS53 KLMK 152336
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
636 PM CDT WED JUN 15 2011

KYC009-031-061-227-152345-
/O.CON.KLMK.SV.W.0321.000000T0000Z-110615T2345Z/
BUTLER KY-EDMONSON KY-WARREN KY-BARREN KY-
636 PM CDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN BARREN...NORTHERN WARREN...SOUTHERN EDMONSON AND EASTERN
BUTLER COUNTIES...

AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SLOANS CROSSING TO GIRKIN TO
GUY...MOVING EAST AT 15 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  PLUM SPRINGS...
  DELAFIELD...
  HIGHLAND SPRINGS AND SAND HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3698 8660 3723 8665 3717 8631 3719 8623
      3716 8610 3715 8606 3713 8593 3698 8639
TIME...MOT...LOC 2336Z 285DEG 15KT 3714 8608 3707 8633
          3714 8657
WIND...HAIL 60MPH 1.00IN

$$

EER
355 
WWUS53 KLMK 152346
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
646 PM CDT WED JUN 15 2011

KYC009-031-061-227-152355-
/O.EXP.KLMK.SV.W.0321.000000T0000Z-110615T2345Z/
BUTLER KY-EDMONSON KY-WARREN KY-BARREN KY-
646 PM CDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BARREN...NORTHERN
WARREN...SOUTHERN EDMONSON AND EASTERN BUTLER COUNTIES HAS EXPIRED...

A NEW WARNING HAS BEEN ISSUED FOR WESTERN BARREN...SOUTHEASTERN 
EDMONSON...AND EASTERN WARREN COUNTIES.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3698 8660 3723 8665 3717 8631 3719 8623
      3716 8610 3715 8606 3713 8593 3698 8639
TIME...MOT...LOC 2345Z 285DEG 15KT 3713 8604 3706 8629
          3713 8652

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:15 PM CDT, 0 minutes earlier.

Area forecast discussion, Jun 15, 6:15 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
715 PM EDT WED JUN 15 2011

...UPDATED AVIATION DISCUSSION...

...MESOSCALE UPDATE...

AFTER COORDINATION WITH SPC...SEVERE THUNDERSTORM WATCH BOX NUMBER
480 HAS BEEN ISSUED UNTIL 16/03Z OR 1100 PM EDT TONIGHT.
THUNDERSTORMS CONTINUE TO DEVELOP IN AN AREA OF MODERATE TO STRONG
INSTABILITY MAINLY IN AREA WEST OF INTERSTATE 65.  SURFACE WARM
FRONTAL BOUNDARY IS PUSHING EASTWARD TOWARD THE I-65 CORRIDOR. IN
AREAS BEHIND THE WARM FRONT...A STRONG TEMPERATURE GRADIENT HAS BEEN
NOTED WITH TEMPERATURES IN THE UPPER 80S WEST OF THE NATCHER
PARKWAY.  THE COMBINATION OF TEMPS IN THE UPPER 80S WITH DEWPOINTS
IN THE UPPER 60S HAS RESULTED IN SURFACE CAPES IN THE 2500-2800 J/KG
RANGE WITH LIFTED INDICES IN THE -6 TO -7 DEG RANGE.  AS MENTIONED
EARLIER...GOOD SPEED SHEAR BETWEEN 850-500 HPA HAS RESULTED IN AN
ENVIRONMENT FAVORING SPLITTING SUPERCELLS...WITH THE RIGHT/SOUTHERN
MOVERS BEING FAVORED FOR SEVERE WEATHER.  WHILE STORM RELATIVE
HELICITY VALUES GENERALLY LESS THAN 125 M2/S2...MAIN THREAT WITH
THESE SUPERCELLS WILL BE VERY LARGE HAIL AND DAMAGING WINDS.
HOWEVER...WE CAN NOT RULE OUT A TORNADO OR TWO.

OTHER STRONG/SEVERE STORMS CONTINUE TO DEVELOP AND MOVE SOUTHEAST
INTO SOUTHERN INDIANA.  THESE STORMS ARE ALONG THE SYNOPTIC COLD
FRONT.  THESE STORMS ARE MOVING INTO AN AREA WHERE MODERATE
INSTABILITY EXISTS AND SHOULD MAINTAIN THEIR STRONG/SEVERE
CHARACTERISTICS FOR THE NEXT FEW HOURS.  AGAIN DAMAGING WINDS AND
LARGE HAIL WILL BE THE PRIMARY THREATS WITH THIS ACTIVITY.

ONE ISSUE THAT WE'RE DEALING WITH IS THE DRAMATIC DROP OFF OF
INSTABILITY ONCE ONE GETS EAST OF INTERSTATE 65.  THUS...WE HAVE
ALREADY STARTED TO SEE THE STORMS WEAKEN A BIT AS THEY HAVE HEADED
EAST AND SOUTHEAST.  BASED ON THE LATEST DATA...FEEL THAT THE
CURRENT SEVERE WEATHER BOX IS IN GOOD SHAPE AND HAS THE AREA MOST AT
RISK FOR SEVERE WEATHER COVERED.  WILL CONTINUE TO MONITOR THE
ACTIVITY AND EXTEND THE BOX EASTWARD IF CONDITIONS WARRANT.

THE PUBLIC FORECAST SUITE HAS BEEN UPDATED TO ACCOUNT FOR THE NEW
WATCH.  THESE PRODUCTS HAVE ALREADY BEEN SENT.

MESOSCALE UPDATE #1...

THUNDERSTORMS CONTINUE TO INCREASE IN COVERAGE AND STRENGTH IN THE
WESTERN PARTS OF THE CWA THIS AFTERNOON.  SFC MESOANALYSIS REVEALS
SFC COLD FRONT STILL WEST OF THE REGION WITH A NORTHWEST TO
SOUTHEAST WARM FRONTAL BOUNDARY PUSHING EAST TOWARD THE I-65
CORRIDOR.  TEMPERATURES ACROSS THE REGION ARE STARTING TO RISE AS
THE WARM FRONT NOSES EASTWARD.  SHOULD SEE TEMPS IN THE I-65
CORRIDOR JUMP ABOVE 80 HERE IN THE NEXT HOUR OR SO.

MODERATE INSTABILITY WAS LOCATED ACROSS THE WESTERN SECTIONS OF THE
FORECAST AREA.  CURRENTLY SURFACE LIFTED INDICES HAVE REACHED -6 TO
-7 DEG CELSIUS WITH CAPES NOW APPROACHING AROUND 2800-3000 J/KG.
STORM RELATIVE HELICITY VALUES ARE STILL ON THE LOW SIDE IN THE
0-1KM LAYER WITH VALUES LESS THAN 100 M2/S2.  HOWEVER EXPANDING THE
LAYER TO NEAR 3KM AND VALUES ARE INCREASING ABOVE 125 M2/S2.  WITH
EFFECTIVE BULK SHEAR ABOVE 40KTS...CERTAINLY HAVE ENOUGH FOR
SUPERCELL DEVELOPMENT.  AS SUCH...WE'RE STARTING TO SEE THAT ALREADY
IN THE WESTERN PARTS OF THE CWA.  IN ADDITION...STRONG SPEED SHEAR
WITH AROUND 40KTS AT 850HPA AND 50-60KTS AT 500HPA WILL RESULT IN A
SHEAR PROFILE FAVORING SPLITTING SUPERCELLS.  CONSEQUENTLY...THE
RIGHT MOVERS WILL BE THE ONES TO WATCH FOR POTENTIAL TORNADIC
DEVELOPMENT OVER THE NEXT FEW HOURS.

LATEST EXPERIMENTAL HIGH RESOLUTION LMK WRF MODEL INDICATES
CONTINUED CONVECTIVE DEVELOPMENT ACROSS SOUTHERN ILLINOIS AND
WESTERN KY OVER THE NEXT COUPLE OF HOURS.  MOST INTENSE INSTABILITY
AND STRONG STORMS LOOK TO REMAIN SOUTHWEST OF A LINE FROM DUBOIS
COUNTY INDIANA TO RUSSELL COUNTY KENTUCKY.  ADDITIONAL STORMS ACROSS
CENTRAL ILLINOIS WILL AFFECT PORTIONS OF SOUTHERN INDIANA AND
NORTH-CENTRAL KENTUCKY LATER THIS EVENING.  INSTABILITY HERE IS NOT
AS GREAT DUE TO BEING LOCATED ON THE COOL SIDE OF THE WARM FRONT.
HOWEVER INSTABILITY WILL LIKELY INCREASE AS WARM FRONT SURGES
EASTWARD LEADING TO AN INCREASED POTENTIAL OF STRONGER STORMS
THROUGH THE EVENING HOURS.

.SHORT TERM (TONIGHT AND THURSDAY)...

CURRENTLY...A SFC LOW SPINNING OVER WISCONSIN IS EXTENDING ITS WARM
FRONT SOUTH-SOUTHEASTWARD ACROSS IL AND INTO WRN KY...WHERE TEMPS
EAST OF THIS ARE IN THE 60S AND LOW 70S...AND TEMPS WEST ARE IN THE
80S AND EVEN LOW 90S WITH LIFTED INDICES IN THE -3 TO -7 DEGREE
CELSIUS RANGE. THE SYSTEM/S COLD FRONT EXTENDS SOUTHWESTWARD THRU IL
AND INTO SERN MISSOURI. STORMS ARE DEVELOPING ALONG THE COLD FRONT
IN CENTRAL IL...AS WELL AS ALONG A MOISTURE BOUNDARY NEAR THE TN/KY
BORDER. THINK THE COMPLEX TO THE SOUTH WILL HOG MOST OF THE DEEPER
MOISTURE BUT SCATTERED CONVECTION IS STILL EXPECTED TO DEVELOP
WITHIN THE SMALL WARM SECTOR AND ALONG THE COLD FRONT TO OUR WEST.
SINCE MOST OF THE ACTIVITY WILL BE ISOLATED TO SCATTERED...WILL
STICK WITH CHC POPS THE REST OF THE DAY WITH THE HIGHEST SOUTH. ANY
STORM THAT DOES MAKE IT INTO OUR CWA IN THE WARM SECTOR COULD BE
STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
THREATS.

THE 12Z NMM-WRF SEEMS TO HAVE AN OKAY HANDLE ON THE CURRENT
SITUATION...AS WELL AS THE NEXT FEW HOURS. WILL FOLLOW THIS MODEL
MOSTLY...WHICH ENDS POPS SHORTLY AFTER SUNSET. TAPERED POPS QUICKLY
FROM WEST TO EAST BY MIDNIGHT...LEAVING SLIGHT CHC POPS OVER THE
EASTERN CWA AFTER 06Z. OVERNIGHT...WINDS SHOULD WEAKEN ENOUGH OVER
THE SOUTH WITH CLEARING SKIES THAT SOME FOG COULD FORM NEAR SUNRISE
THURSDAY. FOR NOW IN THE GRIDS...WILL KEEP FOG MENTIONED IN THE
RIVER VALLEYS/TYPICAL FOG-PRONE AREAS. LOWS SHOULD DIP INTO THE 60S.

TOMORROW...A WARM NORTHWEST FLOW WILL DOMINATE...WITH AN UPPER LEVEL
DISTURBANCE DIVING SE ACROSS THE GREAT LAKES. WE SHOULD WARM UP
NICELY INTO THE 80S/NEAR 90 DEGREES OVER THE SW AHEAD OF THIS
FEATURE...WITH SKIES REMAINING MOSTLY SUNNY.

.LONG TERM (THURSDAY NIGHT - WEDNESDAY)...

THURSDAY NIGHT - SUNDAY NIGHT...

AN UNSETTLED WEATHER PATTERN WILL TAKE SHAPE THROUGH THE WEEKEND.
THE OHIO VALLEY WILL BE LOCATED ON THE PERIPHERY OF SOUTHERN CONUS
RIDGE...WHICH WILL PROVIDE NORTHWEST FLOW ALOFT WITH A SLOW
NORTHEASTWARD MOVING WARM FRONTAL BOUNDARY AT THE SURFACE
PARALLELING THE FLOW ALOFT. THE LATEST PROBABILISTIC AND
DETERMINISTIC MODELS INDICATE THE WARM FRONT WILL STRETCH ACROSS THE
FORECAST AREA FRIDAY THROUGH SUNDAY. GIVEN THIS POSITION...AND THE
SLOW MOVEMENT OF THIS FRONTAL BOUNDARY...EXPECT A CHANCE OF
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEKEND.
PRECIPITATION CHANCES WILL GREATLY DIMINISH BY SUNDAY NIGHT.

HIGH TEMPERATURES WILL BE IN THE MID AND UPPER 80S FRIDAY. THE
MAJORITY OF THE FORECAST AREA APPEARS TO BE ON THE WARM SIDE OF THE
FRONTAL BOUNDARY BY SATURDAY AFTERNOON...WHICH WILL MEAN
TEMPERATURES NEAR OR SLIGHTLY ABOVE 90 SATURDAY. EXPECT TEMPERATURES
TO BE A FEW DEGREES WARMER SUNDAY AFTERNOON AS THE WARM FRONT MOVES
A LITTLE FURTHER NORTHEAST. HIGHS WILL GENERALLY RANGE IN THE LOW TO
MID 90S. OVERNIGHT LOWS GENERALLY IN THE UPPER 60S TO LOW 70S ARE
ANTICIPATED.

MONDAY - WEDNESDAY...

THE WARM FRONT WILL NOW BE NORTHEAST OF THE FORECAST AREA AND HIGH
PRESSURE ALOFT WILL STRENGTHENING ACROSS THE SOUTHEASTERN CONUS.
EXPECT SOUTH-SOUTHWEST WINDS...DRY CONDITIONS AND HOT TEMPERATURES
THROUGH AT LEAST TUESDAY. HIGH TEMPERATURES IN THE LOWER 90S WILL BE
COMMON...WITH OVERNIGHT LOWS IN THE LOWER 70S. BY LATE TUESDAY
NIGHT...AN UPPER-LEVEL TROUGH AND ASSOCIATED SURFACE LOW PROGRESSING
EASTWARD THROUGH THE MID/UPPER MISSISSIPPI VALLEY WILL APPROACH THE
OHIO VALLEY. THIS WILL BRING A RETURN OF SHOWERS AND THUNDERSTORMS
TO THE FORECAST AREA WEDNESDAY...WITH TEMPERATURES RUNNING A FEW
DEGREES COOLER THAN TUESDAY.

&&

.AVIATION (00Z TAF ISSUANCE)...

STRONG/SEVERE CONVECTION WILL LIKELY AFFECT THE KBWG AND KSDF
TERMINALS EARLY THIS EVENING.  BATCH OF SEVERE STORMS NOW JUST NORTH
OF KBWG IS MOVING SOUTHEAST. THIS WILL AFFECT THE KBWG TERMINAL IN
THE NEXT 30-45 MINUTES.  IT WILL BRING A PERIOD OF VERY HEAVY RAIN
GUSTY WINDS AND PERHAPS SOME HAIL.  ACTIVITY SHOULD BE CLEARING OUT
OF THE TERMINAL BY 16/02Z WITH VFR CONDITIONS PREVAILING.
HOWEVER...COMBO OF CLEAR SKIES/CALM WINDS AND RECENT RAINS WILL
LIKELY RESULT IN FOG PRODUCTION AFTER 16/09Z.  FOR KNOW WILL KEEP
MVFR GOING IN THE TAF...BUT WOULD NOT BE SURPRISED IF WE HAD TO
LOWER VSBYS IN SUBSEQUENT FORECASTS.

OVER AT KSDF...CURRENT RADAR DATA SUGGESTS THAT STORMS MAY APPROACH
THE METRO BY 16/01Z.  GIVEN THAT THE INSTABILITY DROPS OFF
SIGNIFICANTLY EAST OF KSDF AND THAT ACTIVITY WILL BE APPROACHING AS
WE LOOSE THE DAYTIME HEATING...AM NOT SURE HOW MUCH CONVECTION WILL
BE GOING ON AT THAT TIME.  FOR NOW WILL LEAVE IN VCTS BETWEEN
16/01-03Z AND THEN CLEAR THINGS OUT AFTER 16/03Z. A  PERIOD OF MVFR
VSBYS WILL BE POSSIBLE BETWEEN 16/10-13Z.

AT KLEX...CIGS HAVE RECENTLY DROPPED INTO THE MVFR CATEGORY.  THESE
SHOULD REBOUND IN THE NEXT HOUR OR SO BACK TO VFR LEVELS.  WITH LESS
INSTABILITY TO WORK WITH...FEEL THAT THUNDERSTORM THREAT OVER AT
KLEX IS FAIRLY LOW AND AM NOT GOING TO INCLUDE IT IN THE TAF AT THIS
TIME.  DO FEEL THAT GIVEN THE ANTICIPATED CLEARING SKIES/LIGHT WINDS
AND RECENT RAINS WILL LIKELY RESULT IN VSBYS DROPPING INTO THE MVFR
RANGE AFTER 16/06Z.  A POSSIBILITY DOES EXIST FOR SOME IFR VSBYS AND
WILL CONTINUE TO MONITOR THAT AND ADJUST THE FORECAST AS REQUIRED
FOR THE 16/06Z ISSUANCE.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESOSCALE......MJ
SHORT TERM.....AL
LONG TERM......MJP
AVIATION.......MJ
Hazardous weather outlook, Jun 15, 5:20 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
620 PM EDT WED JUN 15 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-161945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
620 PM EDT WED JUN 15 2011 /520 PM CDT WED JUN 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND OVERNIGHT.

SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE EVENING
WEARS ON IN AREAS WEST OF INTERSTATE 65.  SOME STORMS COULD BE
SEVERE WITH DAMAGING WINDS AND VERY LARGE HAIL BEING THE PRIMARY
SEVERE WEATHER THREATS.  AS THE ACTIVITY CROSSES THE I-65 CORRIDOR
THE ACTIVITY WILL LIKELY WEAKEN AS ATMOSPHERIC INSTABILITY DECREASES
SIGNIFICANTLY IN AREAS EAST OF I-65.  A SEVERE THUNDERSTORM WATCH IS
IN EFFECT OR THE WESTERN TWO-THIRDS OF THE OUTLOOK AREA UNTIL 1100
PM EDT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH
THE WEEKEND AS A WARM FRONTAL BOUNDARY SLOWLY MOVES THROUGH THE
OUTLOOK AREA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
SMALL HAIL...GUSTY WINDS...AND DANGEROUS LIGHTNING. WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HAIL OR HIGH WINDS
TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE KENTUCKY.

AL/MJP

In the hours before

Local storm report, Jun 15, 5:19 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
619 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             3 NNE BAIZETOWN         37.41N  86.70W
06/15/2011  E1.75 INCH       OHIO               KY   PUBLIC

            OCCURRED BETWEEN 548PM AND 603PM

&&

EVENT NUMBER LMK1100873

LG
Local storm report, Jun 15, 5:27 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
627 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             4 SE OLATON             37.49N  86.66W
06/15/2011  E2.50 INCH       GRAYSON            KY   TRAINED SPOTTER

            SPOTTER REPORTED GOLF BALL TO TENNIS BALL SIZE HAIL
            ALONG THE OHIO-GRAYSON COUNTY BORDER

&&

EVENT NUMBER LMK1100874

LG
Special weather statement, Jun 15, 5:39 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
639 PM EDT WED JUN 15 2011

KYZ027-061-062-152315-
BUTLER-EDMONSON-GRAYSON-
539 PM CDT WED JUN 15 2011

...STRONG THUNDERSTORMS WITH EXCESSIVE LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
LEITCHFIELD TO 9 MILES EAST OF MORGANTOWN...AND MOVING SOUTHEAST AT
20 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  PROSPERITY AND ANNETA...
  BROADWAY AND MOUTARDIER...
  PONDEROSA AND HUFF...
  HILLVIEW AND CUB RUN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE! STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3743 8634 3733 8616 3728 8611 3715 8638
      3717 8640 3715 8641 3729 8661
TIME...MOT...LOC 2239Z 313DEG 17KT 3734 8634 3725 8650

SCHOETTMER
Local storm report, Jun 15, 5:56 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             MORGANTOWN              37.22N  86.70W
06/15/2011  E1.75 INCH       BUTLER             KY   BROADCAST MEDIA

            REPORT RELAYED FROM PUBLIC OF GOLF BALL SIZE HAIL

&&

EVENT NUMBER LMK1100875

LG
Local storm report, Jun 15, 6:02 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
702 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             MORGANTOWN              37.22N  86.70W
06/15/2011  E0.88 INCH       BUTLER             KY   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED

&&

EVENT NUMBER LMK1100876

LG
Special weather statement, Jun 15, 6:04 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
704 PM EDT WED JUN 15 2011

INZ083-152330-
DUBOIS-
704 PM EDT WED JUN 15 2011

...STRONG STORM WITH POSSIBLE LARGE HAIL APPROACHING SOUTHWEST
DUBOIS COUNTY...

AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF WINSLOW MOVING SOUTHEAST AT 30
MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...AT LEAST NICKEL SIZE HAIL...AND
GUSTY WINDS TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL IMPACT...
  HOLLAND...
  JOHNSBURG...
  FERDINAND...
  SAINT HENRY...
  HUNTINGBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE AND POTENTIALLY DAMAGING HAIL IS OCCURING WITH THIS STORM.
PREPARE NOW BY MOVING YOUR CAR TO A GARAGE...AND GOING INDOORS.

&&

LAT...LON 3832 8708 3835 8708 3835 8707 3820 8681
      3820 8701 3820 8708 3821 8708 3832 8709
TIME...MOT...LOC 2303Z 318DEG 28KT 3828 8719

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 4:15 AM CDTSpecial Weather StatementLMKBreckinridge, Meade45 min
Jun 15, 4:19 AM CDTSevere Thunderstorm WarningLMKBreckinridge, Meade26 min
Jun 15, 5:00 AM CDTSpecial Weather StatementLMKBullitt, Hardin, Meade45 min
Jun 15, 5:13 AM CDTSpecial Weather StatementLMKBreckinridge, Grayson, Larue, Ohio32 min
Jun 15, 5:58 AM CDTSpecial Weather StatementLMKBreckinridge, Hardin, Meade32 min
Jun 15, 6:32 AM CDTSpecial Weather StatementLMKHardin, Meade28 min
Jun 15, 6:58 AM CDTSpecial Weather StatementLMKBullitt32 min
Jun 15, 7:01 AM CDTSpecial Weather StatementLMKHardin29 min
Jun 15, 7:21 AM CDTSpecial Weather StatementLMKNelson, Washington24 min
Jun 15, 7:25 AM CDTSpecial Weather StatementLMKHardin35 min
Jun 15, 7:27 AM CDTSpecial Weather StatementLMKHart33 min
Jun 15, 7:37 AM CDTSpecial Weather StatementLMKBoyle23 min
Jun 15, 7:50 AM CDTSpecial Weather StatementLMKBullitt25 min
Jun 15, 8:01 AM CDTSpecial Weather StatementLMKLarue14 min
Jun 15, 8:20 AM CDTSpecial Weather StatementLMKLarue25 min
Jun 15, 8:35 AM CDTSpecial Weather StatementLMKHardin25 min
Jun 15, 8:44 AM CDTSpecial Weather StatementLMKAdair31 min
Jun 15, 9:24 AM CDTSpecial Weather StatementLMKJefferson, Oldham, Shelby, Spencer36 min
Jun 15, 9:26 AM CDTSpecial Weather StatementLMKAdair, Metcalfe34 min
Jun 15, 9:35 AM CDTSpecial Weather StatementLMKCumberland, Monroe25 min
Jun 15, 9:56 AM CDTSpecial Weather StatementLMKAdair, Casey, Lincoln, Russell34 min
Jun 15, 10:01 AM CDTSpecial Weather StatementLMKClinton29 min
Jun 15, 10:23 AM CDTSpecial Weather StatementLMKBoyle, Marion, Washington37 min
Jun 15, 10:36 AM CDTSpecial Weather StatementLMKLincoln24 min
Jun 15, 10:55 AM CDTSpecial Weather StatementLMKBoyle, Garrard, Jessamine, Lincoln, Mercer35 min
Jun 15, 11:04 AM CDTSevere Thunderstorm WarningLMKClark, Fayette, Garrard, Jessamine, Madison26 min
Jun 15, 11:36 AM CDTSpecial Weather StatementLMKClark, Madison24 min
Jun 15, 4:17 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Ohio28 min
Jun 15, 4:28 PM CDTSpecial Weather StatementLMKOhio32 min
Jun 15, 4:43 PM CDTSevere Thunderstorm WarningLMKButler, Grayson, Ohio32 min
Jun 15, 4:44 PM CDTSpecial Weather StatementLMKBreckinridge31 min
Jun 15, 5:16 PM CDTSevere Thunderstorm WarningLMKButler29 min
Jun 15, 5:39 PM CDTSpecial Weather StatementLMKEdmonson36 min
Jun 15, 5:44 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Warren31 min
Jun 15, 6:04 PM CDTSevere Thunderstorm WarningLMKButler, Logan, Warren26 min
Jun 15, 6:34 PM CDTSpecial Weather StatementLMKHancock26 min
Jun 15, 6:42 PM CDTSevere Thunderstorm WarningLMKBarren, Edmonson, Warren18 min
Jun 15, 6:53 PM CDTSpecial Weather StatementLMKAllen, Warren37 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.